MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

BOSTON SCIENTIFIC NEUROMODULATION VERCISE; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number DB-9218-15
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code Undesired Nerve Stimulation (1980)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: dbs-adapters, upn: m365db9218150, model: db-9218-15, serial: (b)(4), batch: 7070860.
 
Event or Problem Description
It was reported that the patient experienced high impedances on the lead contacts 1 and 9 and undesired sensations in a non-target stimulation area on her back.The patient has both boston scientific lead adapters and a competitors leads implanted.The patient underwent a revision procedure and the two adapters were explanted and replaced.After the adapters were replaced, the high impedance issue was resolved.The physician noted that the first contact on both adapters were broken.The patient is doing well postoperatively and has fully recovered.
 
Additional Manufacturer Narrative
With the available information, boston scientific concludes that the event of high impedances and undesired sensations were caused by lead extension fractures identified during laboratory analysis, which is also a known risk with the use of deep brain stimulation.Device technical analysis: the returned lead extension adapters db-9218-15 serial number (b)(6) were analyzed and x-ray inspection revealed fractured cables # 1 and 8 were fractured after the weld in the distal connector stack.This type of damage typically occurs when excessive tensile force is exerted onto the lead body and connector section of the lead.Bending the distal end could also cause cable fractures in the connector section of the lead.The broken cables are still contained inside the connector.Labeling review: a product labeling review identified that the devices were used per the instructions for use (ifu) product label.Additionally, the ifu states that malfunction of any of the device components or the battery, including but not limited to lead or extension breakage, hardware malfunctions, loose connections, electrical shorts or open circuits and lead insulation breaches, whether or not this requires explant and/or reimplantation is a known risk with the use of deep brain stimulation.
 
Event or Problem Description
It was reported that the patient experienced high impedances on the lead contacts 1 and 9 and undesired sensations in a non-target stimulation area on her back.The patient has both boston scientific lead adapters and a competitor's leads implanted.The patient underwent a revision procedure and the two adapters were explanted and replaced.After the adapters were replaced, the high impedance issue was resolved.The physician noted that the first contact on both adapters were broken.The patient is doing well postoperatively and has fully recovered.

Brand Name
VERCISE
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
talar tahmasian
25155 rye canyon loop
valencia, CA 91355
6619494863
MDR Report Key12229987
Report Number3006630150-2021-04058
Device Sequence Number11979139
Product Code MHY
UDI-Device Identifier08714729905196
UDI-Public08714729905196
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/24/2022
Device Model NumberDB-9218-15
Device Catalogue NumberDB-9218-15
Device Lot Number7071007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown